Coroner’s office equips themselves with naloxone after first known carfentanil-related death hits York County

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

YORK COUNTY, Pa. — The first-known carfentanil-related death has hit York County, according to the coroner’s office.

The initial toxicology testing, which occurred in June, returned negative but after additional testing was done, results showed carfentanil toxicity as the cause of death.

Due to the strength of the synthetic opioid, the coroner’s office is now taking action.

After completing their online training, the staff will be equipped with naloxone, a medication that reverses the effects of opioid overdose, and recommended personal protective equipment.

The release states that carfentanil and any fentanyl-related drug poses a significant threat to law enforcement personnel and other first responders who may come in contact with fentanyl and fentanyl-related substances through routine law enforcement, emergency care, life-saving measures or drug death scenes.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.